Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 12, 2016Morris County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 12, 2016, 5:40 PM EDT for Morris County, New Jersey. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 5:40 PM EDT (21:40 UTC)
Expired
Aug 12, 2016, 6:30 PM EDT
In force
50 min
Issued by
NWS Philadelphia/Mount Holly

County Morris County, NJ

The radar

The Philadelphia radar (KDIX), 112 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS81 KPHI 122140
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT FRI AUG 12 2016
 
NJZ001-007-008-010-122230-
SUSSEX-SOMERSET-MORRIS-WARREN-
540 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WARREN...
SOUTHWESTERN SUSSEX...NORTHERN SOMERSET AND MORRIS COUNTIES...

AT 539 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEWTON TO ANDOVER TO GREAT MEADOWS-VIENNA...AND
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...  NEWTON...STANHOPE AND ANDOVER AROUND
545 PM EDT.   LAKE MOHAWK AROUND 550 PM EDT.   HOPATCONG AND MOUNT
ARLINGTON AROUND 555 PM EDT.   DOVER...WHARTON...NETCONG...CHESTER
AND BUDD LAKE AROUND 600 PM EDT.   SUCCASUNNA AND SUCCASUNNA-KENVIL
AROUND 605 PM EDT.   ROCKAWAY...MENDHAM...LAKE TELEMARK AND GREEN
POND AROUND 610 PM EDT.   MOUNTAIN LAKES AND VICTORY GARDENS AROUND
615 PM EDT.   MORRISTOWN...KINNELON AND BOONTON AROUND 620 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITE MEADOW LAKE...
HANOVER TOWNSHIP AND BERNARDSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4091 7433 4088 7434 4070 7445 4088 7495
      4099 7484 4104 7486 4104 7443 4102 7443
      4103 7442 4102 7439 4101 7435 4091 7432
TIME...MOT...LOC 2139Z 280DEG 27KT 4102 7479 4098 7477 4088 7490 
$$

DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 12, 4:35 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 12, 4:35 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
435 PM EDT FRI AUG 12 2016

.SYNOPSIS...
The summertime Bermuda high pattern will remain well established
over the mid-Atlantic region for this weekend. This will maintain
very hot and humid conditions over the area. A weak frontal system
is forecast to slide south into the region early next week
providing only slight relief. Scattered showers and thunderstorms
will likely develop each afternoon and evening.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Remainder of this afternoon...not easy to be sure but use current
radar and cu fields for trends. Convection at 19z in e Pa and n
1/2 NJ is the primary action through 21z and so far, not very
impressive. Capping seemingly limiting development, so far, vcnty
KPHL. These smaller showers and iso tstms moving ene. TPHL showing
gust potential to near 35 kt in a heavier shower.

Expect any big tstorms to turn ese.

Otrw its hot.

MAX Heat index through 4PM 109 PHL/ILG, 110 PNE/MIV, 105 RDG/TTN,
107 ABE 106 SMQ/ACY/GED, 103 12N, 108 at FWN might be a touch high
but at least FWN has rts. ESN 116.

The primary threat with these afternoon evening storms aside from
lightning will once again be very localized poor drainage or flash
flooding. The storm motion will be slightly faster than yesterday
but PWATs will be similar to yesterday (around 2.0-2.25 inches).

Tonight...With such a warm and humid airmass in place, there is a
potential for showers and thunderstorms to persist well into the
night though generally the intensity and coverage of convection
should wane late in the evening and especially overnight. The
highest PoPs are forecast for eastern PA and central/northern NJ
where model consensus pegs the broad zone of lift to reside at
this latitude.

Another muggy night is in store for tonight with temperatures
struggling to fall below 80F in the urban I-95 corridor and in the
coastal plain. Lows in the low to mid 70s are expected farther north
along the I-78 and I-80 corridors...still not comfortable weather to
sleep in without A/C.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Hotter than today with mostly sunny skies. Southwest wind gusting
15-20 mph in the afternoon.

Converting much of the watch to a warning with the 330 PM package.

Convection tomorrow... probably axised a little further northwest
than that of this afternoon. TT in the lower 50s so hailers along
with gust 40 kt and torrential downpours, mainly nw of I95.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Summertime pattern will continue over the region for the latter
part of the weekend and into part of next week. Ridge axis sfc and
aloft over eastern US will maintain very warm/hot and humid SW
flow. The excessive heat warning has been extended through Sunday
for most of the forecast area except NW. Heat watch remains in
effect there except for higher/cooler Poconos. Some model
guidance suggest slightly cooler temps NW on Sunday so confidence
for excessive heat was not as high.

A frontal boundary is forecast to approach from the NW on Sunday
but it will likely struggle to push across NJ on Mon/Tue. The
front and associated showers/T-storms should provide a little relief
from the heat if not the humidity.

Later in the week the upper ridge is fcst to be suppressed
southward somewhat as a shortwave trof moves across the NE US. A
slight downward trend in max temps is fcst but with a continuing
chance for scattered showers and T-storms each day.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of this afternoon...VFR sct clouds aoa 5000 ft. sw wind gusty
15-20 kt this afternoon. Brief IFR cigs/vsby and gusty wind to 35
kt possible in showers/tstms wherever they migrate late this
aftn, principally KABE/KRDG. Cap is a limiting factor on
convection MD/DE/far s NJ.

Tonight...VFR sct-bkn aoa 5000 ft with remaining convection producing
brief IFR conditions before dying out late at night. Possible
mvfr fog/haze near 10z Saturday. s-sw wind.

Saturday...VFR scattered clouds aoa 5000 ft with sw wind gusty
15-20 kt. Tstms possible during mid and late afternoon KRDG/KABE
especially with brief IFR conds and gusty wind to 35 kt.

OUTLOOK...
Saturday night through Wednesday...Mostly VFR with light winds,
except for gusty winds and lower CIGs/VSBYs in scattered T-storms
each day.

&&

.MARINE...
SCA for the coastal Atlantic waters adjacent to NJ through 2 AM
tonight continues. S-SW wind gusts to 25 kt are possible mid
afternoon thru mid evening though hot air over warm water will
limit transfer. Seas may also build to near 5 ft offshore in
response to the strengthening gradient winds. Farther south into
the DE Bay and coastal Atlantic waters off DE, expect winds and
seas to be below SCA criteria.

May need another SCA late Saturday but there could be a 12 hour
downtime from any SCA criteria that are met this evening. Thats
why I did not extend SCA through much of the day Saturday.

SSTs overall continue well above normal though upwelling has
developed at ACY where the water temperature has dipped from its
20+ year record at 22z/20 of 83F down to about 71 this morning.

OUTLOOK...
Saturday night through Sunday night...near or above
SCA winds and seas are possible. Scattered thunderstorms.

Monday through Wednesday...generally sub SCA conditions expected
except in or near scattered thunderstorms.

Rip Currents...

Today...Beach patrol conference call 1015AM: relatively quiet
this morning with what should be packed beaches. However, despite
going into the high tide cycle today, the somewhat offshore hot
wind of late this morning will bend to somewhat onshore south
southwest this afternoon, affording some cooling on the beaches
but also increasing the risk for the formation of dangerous rip
currents. MDT risk continues NJ, Low DE.

Saturday...We are anticipating a marginal moderate risk for the
formation of dangerous rip currents along the NJ coast, then
probably decreasing to a low risk Monday-Tuesday with local higher
enhanced variations possible. The modeled long period swell of 1
foot 12 seconds should decrease slightly to a 10 second 1 ft swell
early next week. Then its just a matter of the the strength of the
southerly wind that guides the risk as well as how much short
period swell develops.

RIP current related fatalities as occurred early this week are
notably at non guarded areas and after the beach patrols go home.
This information must be communicated: "to ensure safety, swim in
the presence of a life guard". Also August is the month in our
area with greatest number of fatalities.

&&

.CLIMATE...
TTN 96 equaled their record for the date.

ACY and PHL were within 2f of record.

For Saturday our 330 PM fcst has a fcst of near record at 4
locations. ACY PHL ILG and ABE, probably all 1 or 2F shy.

#90 degree days through yesterday, yearly mean fm POR, XMACIS POR

ABE 23 17 1922
ACY 20 10 1874
GED 24 27 1998
PHL 27 21 1873
RDG 25 21 1999
TTN 22 20 1998
ILG 22 20 1894

ABE only 1 day below normal since 7/21.

Monthly avg through August 11th within 1/2 degree of normal at
ACY GED MPO. All other stations 1 to 3F degrees above normal.

Guidance generally has no below normal days foreseen for the next
two weeks. The idea... its summer and overall it will be warmer
than normal with very little interruption in the daily above
normal temps foreseen for the next two weeks.

&&

.EQUIPMENT...
DOV dewpoint continues to run maybe 4-5F too warm compared to nearby
DEOS sites, affecting instability analysis, heat index values, and
of course, rh.

ESN dewpoint, although it seems a touch high, it is adjacent Chesapeake
Bay where SSTs are in the mid 80s. WWD and MJX may be a touch high
but reasonable.

FWN has rts.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning from noon Saturday to 9 PM EDT Sunday
     for PAZ101-103-105.
     Heat Advisory until 8 PM EDT this evening for PAZ060>062-101-
     103-105.
     Excessive Heat Warning until 9 PM EDT Sunday for PAZ070-071-
     102-104-106.
     Heat Advisory from noon to 7 PM EDT Saturday for PAZ054-055.
     Excessive Heat Warning from noon to 9 PM EDT Saturday for
     PAZ060>062.
     Excessive Heat Watch from Sunday afternoon through Sunday
     evening for PAZ060>062.
NJ...Excessive Heat Warning from noon Saturday to 9 PM EDT Sunday
     for NJZ008>010-012>014-016-020>027.
     Heat Advisory until 8 PM EDT this evening for NJZ001-007>010-
     012-013-016-020>023-027.
     Excessive Heat Warning until 9 PM EDT Sunday for NJZ015-
     017>019.
     Excessive Heat Warning from noon to 9 PM EDT Saturday for
     NJZ001-007.
     Excessive Heat Watch from Sunday afternoon through Sunday
     evening for NJZ001-007.
DE...Excessive Heat Warning from noon Saturday to 9 PM EDT Sunday
     for DEZ002>004.
     Heat Advisory until 8 PM EDT this evening for DEZ002-003.
     Excessive Heat Warning until 9 PM EDT Sunday for DEZ001.
MD...Excessive Heat Warning from noon Saturday to 9 PM EDT Sunday
     for MDZ008-012-015-019-020.
     Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
     019-020.
MARINE...Small Craft Advisory until 2 AM EDT Saturday for ANZ450>453.

&&

Synopsis...AMC
Near Term...Drag 435
Short Term...Drag
Long Term...AMC
Aviation...AMC/Drag
Marine...AMC/Drag
Climate...435
Equipment...
Hazardous weather outlook, Aug 12, 4:14 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT FRI AUG 12 2016

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-132015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
414 PM EDT FRI AUG 12 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

LOCALLY HEAVY RAINS AND POOR DRAINAGE STREET FLOODING IS POSSIBLE
WITH ANY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON
WITH POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-PAZ060>062-132015-
WARREN-BERKS-LEHIGH-NORTHAMPTON-
414 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT SATURDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

LOCALLY HEAVY RAINS AND POOR DRAINAGE STREET FLOODING IS POSSIBLE
WITH ANY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   EXCESSIVE HEAT WATCH.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON
WITH POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008>010-012-013-020-027-PAZ101-103-105-132015-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
414 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

LOCALLY HEAVY RAINS AND POOR DRAINAGE STREET FLOODING IS POSSIBLE
WITH ANY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON
WITH POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-132015-
CARBON-MONROE-
414 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAINS AND POOR DRAINAGE FLOODING IS POSSIBLE WITH
ANY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON
WITH POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-132015-
SUSSEX-
414 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT SATURDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

LOCALLY HEAVY RAINS AND POOR DRAINAGE STREET FLOODING IS POSSIBLE
WITH ANY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   EXCESSIVE HEAT WATCH.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON
WITH POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-132015-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-
414 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-132015-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
414 PM EDT FRI AUG 12 2016

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE WILL BE A MODERATE RISK FOR THE FORMATION OF RIP CURRENTS
INTO EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-132015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
414 PM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-132015-
DELAWARE BEACHES-
414 PM EDT FRI AUG 12 2016

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 3:24 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT FRI AUG 12 2016

MDZ008-012-122015-
CECIL-KENT-
324 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT CECIL AND NORTHERN KENT
COUNTIES...

AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWTOWN...OR 10 MILES
SOUTH OF ABERDEEN PROVING GROUND...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3926 7622 3929 7617 3932 7618 3934 7616
      3933 7614 3937 7611 3937 7606 3943 7599
      3946 7601 3952 7598 3955 7603 3955 7608
      3961 7613 3967 7606 3969 7580 3927 7577
      3924 7601 3921 7605 3917 7627
TIME...MOT...LOC 1923Z 252DEG 23KT 3932 7621

JJM
Special weather statement, Aug 12, 3:53 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT FRI AUG 12 2016

PAZ054-055-122045-
CARBON-MONROE-
353 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS OVER FREELAND...OR 7 MILES
NORTHEAST OF HAZLETON...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...MOUNT POCONO...EAST STROUDSBURG...TOBYHANNA...
PALMERTON...JIM THORPE...NESQUEHONING...WIND GAP...WEATHERLY...
SKYTOP...CHRISTMANS...TANNERSVILLE...MOUNTAINHOME...REEDERS...
POCONO PINES...BELTZVILLE STATE PARK...DELAWARE WATER GAP...
MECKESVILLE...ARROWHEAD LAKE AND CANADENSIS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4115 7515 4114 7513 4097 7512 4093 7522
      4086 7529 4082 7543 4078 7570 4084 7591
      4091 7599 4101 7573 4105 7577 4109 7577
      4113 7569 4112 7564 4123 7554 4125 7514
TIME...MOT...LOC 1952Z 271DEG 38KT 4101 7585

JJM
Special weather statement, Aug 12, 4:03 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EDT FRI AUG 12 2016

PAZ060-101-102-122100-
BERKS-WESTERN CHESTER-EASTERN CHESTER-
403 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT BERKS AND CHESTER COUNTIES...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS OVER TERRE HILL...OR NEAR
NEW HOLLAND...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
READING...WEST CHESTER...PHOENIXVILLE...COATESVILLE...WESTTOWN...
WYOMISSING...DOWNINGTOWN...BIRDSBORO...KUTZTOWN...HAMBURG...
FLEETWOOD...SINKING SPRING...LAURELDALE...PARKESBURG...
WERNERSVILLE...TOPTON...LEESPORT...ADAMSTOWN...
HONEY BROOK AND SHOEMAKERSVILLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4053 7606 4059 7590 4053 7568 4044 7553
      4024 7570 4022 7561 4024 7560 4015 7553
      4016 7550 4014 7551 4013 7546 3997 7547
      3986 7560 3984 7602 3987 7599 3995 7600
      4004 7593 4011 7594 4014 7588 4028 7610
TIME...MOT...LOC 2002Z 267DEG 21KT 4013 7603

JJM
Special weather statement, Aug 12, 4:45 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT FRI AUG 12 2016

PAZ060>062-103-105-122145-
BERKS-NORTHAMPTON-WESTERN MONTGOMERY-LEHIGH-UPPER BUCKS-
445 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT...NORTHAMPTON...LEHIGH...
EASTERN BERKS...NORTHWESTERN BUCKS AND NORTH CENTRAL MONTGOMERY
COUNTIES...

AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR EMMAUS...OR NEAR
ALLENTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4087 7505 4085 7507 4085 7510 4082 7508
      4077 7513 4078 7517 4070 7520 4068 7517
      4065 7520 4057 7519 4058 7512 4054 7507
      4044 7507 4030 7546 4064 7573 4090 7509
TIME...MOT...LOC 2043Z 250DEG 30KT 4051 7544

JJM
Special weather statement, Aug 12, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT FRI AUG 12 2016

NJZ001-007-008-010-122230-
SUSSEX-SOMERSET-MORRIS-WARREN-
540 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WARREN...
SOUTHWESTERN SUSSEX...NORTHERN SOMERSET AND MORRIS COUNTIES...

AT 539 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEWTON TO ANDOVER TO GREAT MEADOWS-VIENNA...AND
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...  NEWTON...STANHOPE AND ANDOVER AROUND
545 PM EDT.   LAKE MOHAWK AROUND 550 PM EDT.   HOPATCONG AND MOUNT
ARLINGTON AROUND 555 PM EDT.   DOVER...WHARTON...NETCONG...CHESTER
AND BUDD LAKE AROUND 600 PM EDT.   SUCCASUNNA AND SUCCASUNNA-KENVIL
AROUND 605 PM EDT.   ROCKAWAY...MENDHAM...LAKE TELEMARK AND GREEN
POND AROUND 610 PM EDT.   MOUNTAIN LAKES AND VICTORY GARDENS AROUND
615 PM EDT.   MORRISTOWN...KINNELON AND BOONTON AROUND 620 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITE MEADOW LAKE...
HANOVER TOWNSHIP AND BERNARDSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4091 7433 4088 7434 4070 7445 4088 7495
      4099 7484 4104 7486 4104 7443 4102 7443
      4103 7442 4102 7439 4101 7435 4091 7432
TIME...MOT...LOC 2139Z 280DEG 27KT 4102 7479 4098 7477 4088 7490

DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 10:39 PM EDTSpecial Weather StatementPHISussex, Warren51 min
Aug 11, 10:57 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren4 hr
Aug 11, 11:13 PM EDTFlash Flood WarningPHIMorris, Sussex, Warren4 hr
Aug 12, 12:06 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset3 hr
Aug 12, 4:24 AM EDTSmall Craft AdvisoryPHI20 hr
Aug 12, 5:44 PM EDTSpecial Weather StatementPHIHunterdon, Somerset31 min
Aug 12, 6:11 PM EDTSpecial Weather StatementPHISomerset34 min
Aug 12, 3:04 AM EDTSpecial Weather StatementPHILehigh, Northampton56 min
Aug 12, 3:38 PM EDTHeat AdvisoryPHICarbon, Monroe27 hr
Aug 12, 3:53 PM EDTSpecial Weather StatementPHICarbon, Monroe52 min
Aug 12, 4:03 PM EDTSpecial Weather StatementPHIBerks, Chester57 min
Aug 12, 4:45 PM EDTSpecial Weather StatementPHILehigh, Northampton60 min
Aug 12, 4:49 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery41 min
Aug 12, 3:24 PM EDTSpecial Weather StatementPHICecil, Kent51 min

Nearby

Special Weather Statements in New Jersey, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.